MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC THREADED HAMMER GUIDE CONNECTOR; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

WRIGHTS LANE SYNTHES USA PRODUCTS LLC THREADED HAMMER GUIDE CONNECTOR; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 03.037.120
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/19/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Reporter is a j&j sales representative.The subject device is received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Photo investigation: the device was not returned.Upon inspecting the photo provided, the distal end of the driving cap is found broken and embedded/lodged inside the threaded hammer guide connector.No other visual defects were identified with the driving cap.The root cause of this issue cannot be confirmed based on the provided photo.The received condition is consistent with the complaint condition thus conforming the complaint.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.Conclusion: the complaint condition can be confirmed during photo investigation.During the investigation, no product design issues or discrepancies were observed.No manufacturing issues were noted during investigation.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Therefore, it has been determined that no corrective and/or preventive action is proposed.Device history lot - a manufacturing record evaluation could not be performed as the lot number could not be determined from the image provided.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2021, during the insertion of a proximal femoral nailing system (tfna) nail using a mallet the threaded hammer guide connector snapped off inside the driving cap/threaded.Procedure was completed successfully without any surgical delay.Concomitant device reported: unknown mallet (part# unknown, lot# unknown, quantity 1), unknown tfna nail (part# unknown, lot# unknown, quantity 1).This report is for one (1) threaded hammer guide connector.This is report 2 of 2 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h4, h6: part: 03.037.120 lot: 9113198, release to warehouse date: october 02, 2014, manufacturer: hagendorf, supplier: (b)(4).A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Visual inspection: the threaded hammer guide connector was received at us customer quality (cq).Upon visual inspection, no issues were observed with the returned device.Document/specification review the current and manufactured revision of drawings were reviewed.Thread gland for connector.Conclusion: the complaint condition is un-confirmed as no damage were observed on the threaded hammer guide connector.There is no indication that a design or manufacturing issue were identified.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
THREADED HAMMER GUIDE CONNECTOR
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key12487397
Report Number2939274-2021-05480
Device Sequence Number11709909
Product Code LXH
UDI-Device Identifier10886982070586
UDI-Public(01)10886982070586
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.037.120
Device Catalogue Number03.037.120
Device Lot Number9113198
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/13/2021
Initial Date Received by Manufacturer 08/20/2021
Supplement Date Received by Manufacturer10/01/2021
Initial Report FDA Received Date09/17/2021
Supplement Report FDA Received Date10/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DRIVING CAP/THREADED; DRIVING CAP/THREADED; UNK - IMPACTION INSTRUMENTS: HAMMER/MALLET: TRAUMA; UNK - IMPACTION INSTRUMENTS: HAMMER/MALLET: TRAUMA; UNK - NAILS: TFNA; UNK - NAILS: TFNA; DRIVING CAP/THREADED; UNK - IMPACTION INSTRUMENTS: HAMMER/MALLET: TRAUMA; UNK - NAILS: TFNA
Patient Weight119